Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 160, NWS Nashville, TN

July 1, 2005Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 1, 2005, 12:08 PM CDT for Grundy County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 12:08 PM CDT (17:08 UTC)
Expired
Jul 1, 2005, 12:30 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1325 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 011709
SVROHX
TNC061-011745-
/O.NEW.KOHX.SV.W.0160.050701T1708Z-050701T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRUNDY COUNTY IN TENNESSEE

* UNTIL 1245 PM CDT

* AT 1202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 16 MILES NORTHWEST OF
  GRUETLI-LAAGER...OR ABOUT 11 MILES EAST OF MANCHESTER...AND        
  MOVING EAST SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRUETLI-LAAGER BY 1240 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3559 8592 3542 8600 3531 8566 3548 8554

$$

GIRODO
1 follow-up statement
000 
WWUS54 KOHX 011730
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT FRI JUL 1 2005

TNC061-011740-
/O.CAN.KOHX.SV.W.0160.000000T0000Z-050701T1745Z/
GRUNDY TN-
1230 PM CDT FRI JUL 1 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GRUNDY COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3559 8592 3542 8600 3531 8566 3548 8554

$$

GIRODO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:30 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 1, 11:30 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CDT FRI JUL 1 2005

.DISCUSSION...
QUICK UPDATE TO INCREASE SHOWER/THUNDERSTORM CHANCE IN THE PLATEAU
WHERE CONVECTIVE COMPLEX APPEARS TO BE GROWING IN MODERATE
INSTABILITY. DAMAGING THUNDERSTORM WIND GUSTS POSSIBLE...AS ALREADY
OBSERVED IN DEKALB COUNTY A FEW MINUTES AGO.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

04
Hazardous weather outlook, Jun 30, 4:46 PM CDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
446 PM CDT THU JUN 30 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
446 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT
THUNDERSTORMS ACROSS FAR SOUTHWEST KENTUCKY BEGINNING TO SHOW
SIGNS OF WEAKENING...BUT STRONGER THUNDERSTORMS UPSTREAM IN MISSOURI
WILL CONTINUE TO MOVE THIS WAY...AS FRONT IN NORTHERN MISSOURI
MAKES A PUSH THIS WAY LATER TONIGHT. OTHERWISE...MAINLY SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS DURING EVENING IN MIDDLE
TENNESSEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEAK SURFACE FRONT WILL PASS THROUGH THE MID STATE ON FRIDAY.
THIS WILL PRODUCE AN INCREASE IN COVERAGE OF SCATTERED
THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE...WITH
DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS OF RAIN.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED
AT THIS TIME.

BOYD
01

In the hours before

Special weather statement, Jul 1, 10:55 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI JUL 1 2005

TNZ008>011-028>034-062>066-075-077>080-011700-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DEKALB-FENTRESS-GRUNDY-JACKSON-
MACON-OVERTON-PICKETT-PUTNAM-RUTHERFORD-SMITH-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WHITE-WILSON-
1055 AM CDT FRI JUL 1 2005

A CLUSTER OF STRONG THUNDERSTORMS IS MOVING EAST TOWARD THE PLATEAU
LATE THIS MORNING. AT 1050 AM...THE STRONGEST PART OF THE
GROUP OF STORMS WAS OCCURRING ACROSS SOUTHEAST WILSON COUNTY AND
CANNON COUNTY...WITH MOVEMENT TO THE EAST AT 20 TO 25 MPH.
THIS MOVEMENT WILL PUT THE ACTIVITY IN THE AREAS OF SMITHVILLE TO
MCMINNVILLE BY 1130 AM.

FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS WILL ACCOMPANY
THESE STORMS. ALSO...FLOODING OF STREETS...ROADWAYS AND LOW LYING
AREAS WILL BE LIKELY. MOTORIST SHOULD BE ALERT FOR HYDROPLANING
CONDITIONS.

GIRODO
Local storm report, Jul 1, 11:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 AM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     TSTM WND DMG     5 NW SMITHVILLE         36.01N 85.88W
07/01/2005                   DE KALB            TN   EMERGENCY MNGR

            TREES DOWN

&&

MMURPHY

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:06 AM CDTSevere Thunderstorm WarningOHXDeKalb24 min
Jul 1, 11:38 AM CDTSevere Thunderstorm WarningOHXOverton, Putnam, White37 min
Jul 1, 12:21 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.